Format

Send to

Choose Destination
Intern Med. 2017;56(6):737-739. doi: 10.2169/internalmedicine.56.7727. Epub 2017 Mar 17.

Metoclopramide-induced Serotonin Syndrome.

Author information

1
Division of General Medicine, Dokkyo Medical University Hospital, Japan.

Abstract

A 40-year-old woman with bipolar disorder who was taking mirtazapine presented with mydriasis, abnormal diaphoresis, myoclonus and muscle rigidity after taking metocloplamide. Her medical history, which included the use of serotonergic agents, and the presence of symptoms including myoclonus and muscle rigidity were consistent with a diagnosis of serotonin syndrome (SS) according to the Hunter criteria. The symptoms diminished following three days of treatment with oral lorazepam and cyproheptadine and a reduced dose of mirtazapine. Metoclopramide is frequently used to various gastric symptom. Metoclopramide is not widely known to induce SS. This potentially fatal condition should be avoided by exercising care in the use of drugs that have the potential to cause drug-drug interactions.

PMID:
28321081
PMCID:
PMC5410491
DOI:
10.2169/internalmedicine.56.7727
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic Icon for PubMed Central
Loading ...
Support Center